Errors‐in‐Variables Bounds in a Tobit Model of Endogenous Protection
Kishore Gawande and
Alok Bohara
Southern Economic Journal, 2000, vol. 66, issue 4, 881-905
Abstract:
The errors‐in‐variables (EIV) problem is pervasive in econometrics but has not received the attention it deserves, perhaps because it is difficult to resolve. The first objective of this paper is to demonstrate the effectiveness of recently developed methods to deal with the EIV problem in models with censoring. The second objective of this paper is to empirically examine, in light of the EIV problem, theories of endogenous protection that have become important in trade theory in their ability to explain why nations do not follow the traditional economic maxim of free trade. These theories emphasizing political‐economic factors have gained momentum based on a set of empirical studies that have sought to prove their validity. Whether inferences about the theories of endogenous protection are gravely affected by errors in variables is examined using data on U.S. nontariff barriers with respect to nine developed countries. The theoretical developments in Klepper (1988) and Klepper and Learner (1984) are combined with a result from Levine (1986), which usefully extends the use of EIV diagnostics to a model with censoring.
Date: 2000
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
https://doi.org/10.1002/j.2325-8012.2000.tb00301.x
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:wly:soecon:v:66:y:2000:i:4:p:881-905
Access Statistics for this article
More articles in Southern Economic Journal from John Wiley & Sons
Bibliographic data for series maintained by Wiley Content Delivery ().